Alert archive / Montana / Wind Advisories in 2019
Wind Advisory 11, NWS Missoula, MT
NWS Missoula, MT issued this wind advisory at Nov 9, 2019, 12:32 PM MST for Flathead County, Lake County, Sanders County, Montana. It took effect at Nov 10, 2019, 5:00 AM MST. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Nov 9, 2019, 12:32 PM MST (19:32 UTC)
- In effect from
- Nov 10, 2019, 5:00 AM MST
- Expired
- Nov 10, 2019, 8:00 PM MST
- In force
- 15 hr
- Issued by
- NWS Missoula, MT
Counties Flathead County, MT, Lake County, MT, Sanders County, MT
The radar
The Missoula radar (KMSX), 98 km from the middle of the area, began a volume at 19:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 7.5 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1639 m above ground
- 0-6 km bulk shear
- 75 kt
- 0-1 km storm-relative helicity
- 116 m²/s²
- 0-3 km storm-relative helicity
- 180 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
389 WWUS75 KMSO 091932 NPWMSO URGENT - WEATHER MESSAGE National Weather Service Missoula MT 1232 PM MST Sat Nov 9 2019 IDZ009-010-092045- /O.CAN.KMSO.AS.Y.0001.000000T0000Z-191109T2000Z/ Western Lemhi County-Eastern Lemhi County- 1232 PM MST Sat Nov 9 2019 ...AIR STAGNATION ADVISORY IS CANCELLED... $$ MTZ003-110300- /O.NEW.KMSO.WI.Y.0011.191110T1200Z-191111T0300Z/ Flathead/Mission Valleys- 1232 PM MST Sat Nov 9 2019 ...WIND ADVISORY IN EFFECT FROM 5 AM TO 8 PM MST SUNDAY... * WHAT...Northeast winds 20 to 30 mph with gusts to 40 mph expected. * WHERE...Flathead Lake, Flathead Valley, Mission Valley, and Polson. * FLATHEAD LAKE...Wave heights up to 2 feet. Locally higher wave heights along the west and south shores could reach 3 feet. * WHEN...From 5 AM to 8 PM MST Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ IDZ005>008-110300- /O.CON.KMSO.AS.Y.0001.000000T0000Z-191111T2000Z/ Northern Clearwater Mountains-Southern Clearwater Mountains- Orofino/Grangeville Region-Lower Hells Canyon/Salmon River Region- 1132 AM PST Sat Nov 9 2019 ...AIR STAGNATION ADVISORY REMAINS IN EFFECT UNTIL NOON PST MONDAY... * WHAT...Deteriorating air quality due to light winds and reduced vertical mixing. * WHERE...Clearwater and Idaho Counties. * WHEN...Until noon PST Monday. * IMPACTS...Periods of air stagnation can lead to the buildup of pollutants near the surface. PRECAUTIONARY/PREPAREDNESS ACTIONS... People with respiratory illness should follow their physician's advice for dealing with high levels of air pollution during periods of stagnant air. According to state air quality agencies, prolonged periods of stagnant air can hold pollutants close to the ground where people live and breathe. Check with your local burn agency for any current restrictions in your area. && $$
1 follow-up statement
533 WWUS75 KMSO 110241 NPWMSO URGENT - WEATHER MESSAGE National Weather Service Missoula MT 741 PM MST Sun Nov 10 2019 MTZ003-110345- /O.EXP.KMSO.WI.Y.0011.000000T0000Z-191111T0300Z/ Flathead/Mission Valleys- 741 PM MST Sun Nov 10 2019 ...WIND ADVISORY WILL EXPIRE AT 8 PM MST THIS EVENING... Winds will continue to decrease through the evening. $$ IDZ005>008-120245- /O.EXT.KMSO.AS.Y.0001.000000T0000Z-191112T2000Z/ Northern Clearwater Mountains-Southern Clearwater Mountains- Orofino/Grangeville Region-Lower Hells Canyon/Salmon River Region- 641 PM PST Sun Nov 10 2019 ...AIR STAGNATION ADVISORY NOW IN EFFECT UNTIL NOON PST TUESDAY... * WHAT...Deteriorating air quality due to light winds and reduced vertical mixing. * WHERE...Clearwater and Idaho Counties. * WHEN...Until noon PST Tuesday. * IMPACTS...Periods of air stagnation can lead to the buildup of pollutants near the surface. PRECAUTIONARY/PREPAREDNESS ACTIONS... People with respiratory illness should follow their physician's advice for dealing with high levels of air pollution during periods of stagnant air. According to state air quality agencies, prolonged periods of stagnant air can hold pollutants close to the ground where people live and breathe. Check with your local burn agency for any current restrictions in your area. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this wind advisory went out at Nov 9, 3:43 AM MST, 8 hours 49 minutes earlier.
Area forecast discussion, Nov 9, 3:43 AM MST, 8 hours 49 minutes before
Area Forecast Discussion
National Weather Service Missoula MT
343 AM MST Sat Nov 9 2019
.DISCUSSION...Clouds will be on the increase throughout the day
as moisture streams onshore of the Pacific Northwest. Most areas
will remain dry, with mainly clouds. However, a few light
rain showers will be possible this afternoon across northwest
Montana. Temperatures from west-central Montana south into
southwest Montana and north-central Idaho will be relatively warm,
with afternoon highs a few degrees above normal.
The main weather feature will begin to impact the Northern Rockies
late tonight as the arctic front begins to move over the
Continental Divide. Snow levels across the region are expected to
start off relatively high (at or above pass levels) and then
begin to crash as the front moves through during the day Sunday.
Marias Pass will begin to see wintry impacts first, soon after
midnight tonight. Light freezing drizzle is expected just ahead
of the front all along the Continental Divide, before changing to
all snow behind the front. Several inches of snow is still
expected for Marias Pass through the day Sunday. Due to the
combination of snow and strong gusty northeasterly winds, blowing
snow and icy conditions will be a big concern, not only for Marias
Pass, but also MacDonald Pass and potentially Homestake Pass.
Many locations across northwest Montana, will likely see their
high temperatures early in the morning, with temperatures steadily
lowering through the day on Sunday.
The front will slowly makes it's way south, and expected to be
over west-central and southwest Montana by Sunday afternoon. Roads
are expected to be wet before the front arrives and could become
icy fairly quickly as the colder air moves over the area.
Anywhere from 2 to 5 inches of snow is possible, with the valleys
further west of the Continental Divide generally seeing less than
one inch. With all that said, Winter Storm Watches remain in
place for the West Glacier Region and the Butte/Blackfoot Region
for blowing snow and icy conditions through Sunday evening.
In general, pleasant fall weather will become established
throughout the Northern Rockies on Monday and likely persist
throughout much of the week. Unfortunately we're getting to that
time of year where the presence of high pressure results worsening
air quality with time as stagnant, stable conditions develop
within valley cold pool inversions. Fortunately the models do
show a quick moving weather system sliding over the high pressure
ridge which may prove sufficient to mix up the atmosphere a bit
late Tuesday or early Wednesday. High pressure once again tries to
become established for a few more days (Thursday and Friday)
before yet another, perhaps stronger, Pacific weather system
breaks through the ridge just in time to bring valley rain and
mountain snow chances for next weekend.
&&
.AVIATION...Mid to high level clouds will be on the increase
through the day, as moisture streams onshore of the Pacific
Northwest. Most areas will remain dry, though a few light showers
will be possible across northwest Montana, along the MT/ID border.
An arctic front is still expected to begin to impact the region
starting late tonight after midnight across northwest Montana. The
front will slowly move south, and is expected to be over west-
central and southwest Montana by Sunday afternoon. Most of the
wintry impacts are expected to be along the Continental Divide
during this event. Though KGPI, KMSO and KBTM will see periods of
reduced visibility due to snow and blowing snow with the front.
&&
.MSO WATCHES/WARNINGS/ADVISORIES...
MT... Winter Storm Watch from late tonight through Sunday evening West
Glacier Region.
Winter Weather Advisory from 8 AM to 8 PM MST Sunday
Potomac/Seeley Lake Region.
Winter Storm Watch from Sunday morning through Sunday evening
Butte/Blackfoot Region.
ID...Air Stagnation Advisory until noon PST Monday Lower Hells
Canyon/Salmon River Region...Northern Clearwater
Mountains...Orofino/Grangeville Region...Southern
Clearwater Mountains.
Air Stagnation Advisory until 1 PM MST this afternoon Eastern
Lemhi County...Western Lemhi County.
&&Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.